MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC PEG KIT WITH ENFIT CONNECTORS-20 FR-PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC PEG KIT WITH ENFIT CONNECTORS-20 FR-PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 9640-20
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 07-mar-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Avanos medical received a single report that referenced two different incidences, which were associated with separate units, involving two different events.This is the first of two reports.Refer to 3006646024-2024-00007 for the second event.It was reported there was event in which the "peg [percutaneous endoscopic gastrostomy] could not be removed via traction and had to be cut and retrieved in endoscopy." the device was inserted (b)(6) 2022 and was in use for 15-months.
 
Additional Manufacturer Narrative
H6-investigation findings: user: inappropriate use.The device history record for the reported lot number, 30168561, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One peg tubing bumper portion was received without the original packaging.No other paper was received to note lot number information.There were no other components received, only approximately 3 inches of tubing was returned.The bumper component appeared to be discolored.The tubing portion appeared to have lots of blackish discoloration and dried build-ups.There were no visible damages observed on the bumper component (top and under) when viewed under magnification.However, dried, blisters like appearance were seen all over the bumper area and tubing which were unable to be removed.Since the tubing was identified to be "cut and retrieved", the cut area appeared fairly smooth but slanting.Unique patient factors such as feeding regiment, medications, nutritional ingredients, gastric ph, etc.; could impact the performance of the feeding tube.The incident information in the accompanying documentation stated that the peg tube was in the patient for 15-months.The ifu (instructions for use) included with the peg kit recommended replacing the mic peg tube with an alternative feeding device when the physician determines that the tract is formed (usually within 4¿6 weeks after placement of peg).The root cause was determined to be ¿user: inappropriate use.¿ all information reasonably known as of 19-jun-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC PEG KIT WITH ENFIT CONNECTORS-20 FR-PULL
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT, INC.
6620 s. memorial place, suite 100
tucson AZ 85756
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key18874938
Report Number3006646024-2024-00006
Device Sequence Number15767068
Product Code KNT
UDI-Device Identifier00350770446431
UDI-Public(01)00350770446431(11)211130(17)231102(10)30168561
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2023
Device Model Number9640-20
Device Catalogue NumberN/A
Device Lot Number30168561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer06/02/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight60 KG